Alert archive / Mississippi / Lake Wind Advisories in 2007
Lake Wind Advisory 21, NWS Jackson, MS
NWS Jackson, MS issued this lake wind advisory at Dec 5, 2007, 6:44 PM CST for 6 parishes in Louisiana; 30 counties in Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2007, 6:44 PM CST (00:44 UTC)
- Expired
- Dec 5, 2007, 11:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
All 38 counties
Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 060044 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 644 PM CST WED DEC 5 2007 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>052-060500- /O.NEW.KJAN.LW.Y.0021.071206T0044Z-071206T0500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON... WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS... ACKERMAN...WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO... LOUISVILLE...MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK... ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN 644 PM CST WED DEC 5 2007 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CST THIS EVENING. A COLD FRONT IS MOVING SOUTH ACROSS THE AREA AND WINDS ARE GUSTING UP TO 35 MPH ALONG AND BEHIND IT. THE WINDS WILL REMAIN GUSTY THROUGH THE EVENING HOURS AS THE FRONT MOVES SOUTH ACROSS THE ARKLAMISS. THE WINDS SHOULD BEGIN TO DIMINISH SOME TOWARDS MIDNIGHT...BUT GUSTS FROM 15 TO 20 MPH WILL STILL BE POSSIBLE ACROSS THE AREA DURING THE OVERNIGHT HOURS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 15
1 follow-up statement
000 WWUS74 KJAN 060502 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1102 PM CST WED DEC 5 2007 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>052-060615- /O.EXP.KJAN.LW.Y.0021.000000T0000Z-071206T0500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON... WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS... ACKERMAN...WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO... LOUISVILLE...MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK... ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN 1102 PM CST WED DEC 5 2007 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS HAVE SUBSIDED TO BELOW LAKE WIND ADVISORY CRITERIA. THE WINDS WILL CONTINUE TO DIMINISH DURING THE OVERNIGHT HOURS. $$ 15
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this lake wind advisory went out at Dec 5, 2:45 PM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 5, 2:45 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CST WED DEC 5 2007 .SHORT TERM...TODAY THROUGH FRIDAY. BEEN PLAYING CATCH UP FOR MOST OF THE DAY...WITH THE BOUNDARY TAKING ITS SWEET TIME SINKING SOUTH. TEMPERATURES EXCEEDED EXPECTATIONS BY A FEW DEGREES AT MOST LOCATIONS THIS AFTERNOON. THE COLD FRONT WAS MOVING JUST A TAD SLOWER THAN EXPECTED...SO AREA WAS ABLE TO GET FAIRLY WARM. STILL LOOKING FOR THE BOUNDARY TO MOVE THROUGH THE CWA THIS AFTERNOON AND EVENING...MAINLY JUST SHIFTING THE WINDS AND BRINGING A FEW CLOUDS. NOT SURE HOW FAR SOUTH THE BOUNDARY WILL GO AT THIS POINT...ESPECIALLY AT THIS SPEED AND WITH THE RIDGE HOLDING STEADY TO THE SOUTH. LOOKS LIKE THE COLD FRONT HAS FINALLY MADE IT INTO THE CWA...SO WINDS WILL LIKELY INCREASE SHORTLY AND TEMPERATURES SHOULD START TO FALL ALONG THE HIGHWAY 82 CORRIDOR. WILL NOT GO WITH A LKY AT THIS TIME...BUT MAY ADD SOME GUSTS TO THE FORECAST FOR THE NORTHERN PORTIONS OF THE CWA THROUGH THE EVENING. GUIDANCE TEMPERATURES WERE NOT MUCH DIFFERENT FOR TONIGHT. MADE SOME SMALL ADJUSTMENTS FOR THE EAST...LOWERING VALUES A DEGREE OR TWO. STILL LOOKING FOR CLOUDS TO FILL IN FROM THE WEST OVERNIGHT...WITH ONLY A FEW HIGH CLOUDS SPREADING ACROSS THE CWA. THROUGH FRIDAY...TWEAKED TEMPERATURES IN A FEW SPOTS...MAINLY RAISED LOWS DUE TO INCREASED CLOUD COVER. ALTHOUGH...A COLD AIRMASS WILL MOVE INTO THE AREA FOR THURSDAY...THOUGHT TEMPS WERE A FEW DEGREES TOO COOL...ESPECIALLY ACROSS THE SOUTH. OTHERWISE...WENT FAIRLY CLOSE TO GUIDANCE. POPS CAME IN CLOSE TO 30 PERCENT ACROSS THE NORTH FOR FRIDAY...BUT NOT READY TO JUMP ON THE HIGHER VALUES AT THIS POINT. ALTHOUGH...SOME LIGHT CAN RAIN DUE TO ISENTROPIC LIFT CAN NOT BE RULED...NOT SURE THERE WILL BE ENOUGH TO MEASURE AT THIS POINT. WILL STILL WENT 10-15 POPS...BUT NO MENTION IN THE FORECAST AT THIS POINT. THE HWO WILL REMAIN CLEAR THROUGH THE EXTENDED. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. DID NOT MAKE ANY ADJUSTMENTS TO THE FORECAST BEYOND FRIDAY. GUIDANCE CAME IN WITH NEAR RECORD BREAKING TEMPS FOR SATURDAY AND SUNDAY...BUT APPEARS TO HAVE BACKED OFF ON VALUES FOR MONDAY. DID NOT MAKE ANY ADJUSTMENTS AT THIS TIME. THE MODELS DIFFER SLIGHTLY ON THE POSITION OF THE WARM FRONT. THE NAM HAS THE WARM FRONT WILL LIFTING NORTH FRIDAY NIGHT...WITH PLENTY OF MOISTURE/WARM ADVECTION INTO THE CWA. NOT SURE WHAT TO THINK ABOUT THE DISTURBANCE THE NAM AND EUROPEAN SHOW MOVING OUT OF THE GULF AROUND FRIDAY. DID NOT INCREASE POPS OR SKY CONDITIONS...AT THIS TIME THE RAIN DEVELOPS TO THE EAST. ANYWAY...THE GFS WAS A LITTLE FASTER MOVING THE BOUNDARY NORTH...SO THE CWA HAS MORE TIME IN THE WARM AND MOIST AIR. THE POSITION OF THE UPPER RIDGE OUT OVER THE GULF DOES NOT SEEM TO CHANGE MUCH...KEEPING THE BOUNDARY AND RAIN TO THE WEST OF THE AREA. THERE MAY BE SOME WARM ADVECTION TYPE ACTIVITY SATURDAY AND SUNDAY...AGAIN NOT LOOKING FOR MUCH MORE THAN LIGHT RAIN. GFS SUGGESTS SEVERAL WAVES WILL MOVE THROUGH THE CWA FROM SUNDAY TO TUESDAY...SO PERHAPS THE INCREASE MOISTURE/CLOUDS WILL LIMIT WARMING ON MONDAY. WOULD NOT BITE OFF ON IT AT THIS POINT...STILL LOOKING FOR THE CWA TO BE IN THE WARM SECTOR...SO WILL HOLD ON TO WARM TEMPS. THE LATEST MODEL RUN HAS THE BOUNDARY MOVING THROUGH THE CWA EARLY WEDNESDAY...FASTER THAN THE LAST RUN...BUT MORE IN LINE WITH THE EUROPEAN. WILL STICK WITH THE SLOWER SOLUTION. OVERALL...THE CURRENT FORECAST SEEMS TO BE ON TRACK. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. STILL LOOKING FOR AN AREA OF HIGH CLOUDS TO MOVE THROUGH THE AREA THIS EVENING. NOT SURE HOW FAR SOUTH && .PRELIMINARY POINT TEMPS/POPS... JACKSON 36 60 49 75 / 0 0 0 10 MERIDIAN 32 60 46 72 / 0 0 0 10 VICKSBURG 38 60 50 75 / 0 0 0 10 HATTIESBURG 36 63 46 75 / 0 0 0 10 NATCHEZ 39 63 52 77 / 0 0 0 10 GREENVILLE 36 55 47 73 / 0 0 0 14 GREENWOOD 33 56 47 71 / 0 0 0 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07
Hazardous weather outlook, Dec 5, 1:23 PM CST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 123 PM CST WED DEC 5 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 123 PM CST WED DEC 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Lake Wind Advisories in Mississippi, 2007Lake Wind Advisories in Louisiana, 2007Lake Wind Advisories in Arkansas, 2007Every lake wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.